MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM DRILL BIT/QC WITH 65MM STOP; BIT, DRILL

SYNTHES GMBH 2.4MM DRILL BIT/QC WITH 65MM STOP; BIT, DRILL
Catalog Number 388.394
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a synthes employee.H3, h6: part: 388.394 synthes lot: u360719 supplier lot: u360719 release to warehouse date: 12 august 2020 supplier: (b)(4) no nonconformance reports (ncrs)) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was not returned to depuy synthes, however photos were received for review.The photo investigation revealed that drill bit ø2.4 w/stop 2flute f/quick cou had broke off.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the drill bit ø2.4 w/stop 2flute f/quick cou would contribute to the complained device issue.Based on the investigation findings, potential cause is cause to traced to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent spinal fusion on (b)(6) 2024.The surgeon was using the 2.4 diameter synapse drill, and it broke inside the patient's pedicle.It was removed with no problem and no harm was done to the patient.Another 2.4 diameter drill was used.Procedure was completed successfully with no delay.This report is for a 2.4mm drill bit/qc with 65mm stop.This is report 1 of 1 for (b)(4).

Brand Name
2.4MM DRILL BIT/QC WITH 65MM STOP
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19725248
Report Number8030965-2024-08573
Device Sequence Number8033094
Product Code HTW
UDI-Device Identifier07611819752931
UDI-Public(01)07611819752931
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.394
Device Lot NumberU360719
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age72 YR
Patient SexMale